MAUDE Adverse Event Report: BIOMET 3I CERTAIN¿ UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG); DENTAL DRIVER

BIOMET 3I CERTAIN¿ UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG); DENTAL DRIVER
Model Number IRE200U
Medical Device Problem Codes Separation Failure (2547); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while placing the implant, driver got stuck inside the implant.Implant had to be removed.Tooth location 46, patient will have to return to place a new implant.After conversation with colleagues, they confirmed that sometimes can be hard to separate the components.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Age at time of the event unknown / not provided.Patient weight unknown / not provided.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One (1) certain¿ universal ratchet extension implant driver (long) (ire200u) was returned for investigation.Visual evaluation of the as returned product identified signs of extended use, wear on the driver.Signs of use, damage on the implant likely from the removal process.Functional testing to recreate the reported event; verified the implant engaged, retained, and disengaged with returned ratchet extension as intended.A pre-existing condition noted on the per was moderate bone density (type ii).The reported implant was located on tooth # 46 (fdi) and was used, placed and removed on the same day.The length of the driver usage is unknown.Dhr review was completed for the subject lot numbers (2022091526 & 1224776).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot numbers were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot numbers (2022091526 & 1224776) for similar events and no other complaint was identified.Review completed utilizing keywords: does not disengage/release.Based on the available information, and functional testing device malfunction did not occur, and the reported event was unconfirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN¿ UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG)
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16399537
Report Number0001038806-2023-00327
Device Sequence Number6432976
Product Code NDP
UDI-Device Identifier00844868029960
UDI-Public(01)00844868029960(17)290324(10)1224776
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIRE200U
Device Catalogue NumberIRE200U
Device Lot Number1224776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale